Cancer deaths still under investigation

0

The Minister of Public Health, Volda Lawrence says investigations are still ongoing into the deaths of three children at the Georgetown Public Hospital who died after receiving their Chemotherapy treatment.

It has been almost a month since the first child died at the Georgetown Public Hospital after receiving an injection before his chemotherapy treatment for Leukemia – which is a form of cancer – and to date, no one has been held culpable.

Since then, two other children died under the same circumstances. The administration of the public hospital launched an investigation to get to the bottom of the situation.

However, three and a half weeks later, the investigations are still ongoing.

Minister Lawrence was asked for an update by the media Monday on the sidelines of an event held at the Pegasus Hotel in Kingston, Georgetown.

“I have received the first report from the GPHC board and so we are awaiting the other report [from PAHO]”, the Minister said.

Minister Lawrence said she cannot speak to the details of the report she received, however, she said they are awaiting word from the Pan American Health Organisation (PAHO).

“PAHO’s committee, they are going to conclude this week so once that’s done then we will put out both reports,” Minister Lawrence said.

The Ministry of Public Health sought assistance from PAHO to investigate why the children had an adverse reaction to the injection.

The first child who died was 7-year-old Curwayne Edwards on January 14, followed by three-year-old Roshini Seegobin of Enmore, East Coast Demerara (ECD).

She died on January 18 while the third child, 6-year-old Sharezer Mendonca of Queenstown Essequibo Coast died on January 24.

The hospital has since recalled the use of the medication until the outcome of the investigation.

All three of these children suffered from Leukemia and were administered the same injection before their chemotherapy treatment.

But within hours, the children started to experience strange symptoms and cried out for pain in their legs and arms.

They all became paralyzed and were placed on life support until their deaths.

News Room was reliably informed that the issue has to do with the way in which the injection was administered by the health care professional.

Leave A Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.